Note: Mumsnet has not checked the knowledge, experience or professional qualifications of anyone posting on Mumsnet Talk, so this is not necessarily the best place to seek help if you're feeling seriously distressed or suicidal. Mumsnet cannot be held responsible for any advice given on the site. If you need help urgently, please see our mental health web guide which can point you to expert advice and support.

Citalopram withdrawal

(12 Posts)
loiusloius Wed 22-Jan-14 12:17:05

I've been on citalopram since November 2011 after becoming close to a break down and having massive panic/anxiety attacks was on 10mg which quickly got upped to 20mg. Was on this dosage until April of last year when it was dropped to 20mg every other day mid December it was dropped to 10mg 2 days on one day off and I am now struggling again the tremors have returned very tearful again and my for want of a better word oomph has gone. The plan was to do this for a month then every other day for a month then stop altogether the following month not so sure now help. Don't want to admit failure sad

loiusloius Thu 23-Jan-14 17:11:12

bump

Sparklingbrook Thu 23-Jan-14 17:16:19

Hi loius. I am currently trying to get off citalopram. GP told me to do 2 months of 20mg/10mg on alternate days, and I am on week 7 of that. So far so good.

If I were you i would go and see your GP, maybe the reduction has been too quick for you.

violator Thu 23-Jan-14 17:45:40

louislouis I started on 10mgs in October 2011 and stayed on that dose.

Last July I cut the 10mgs in half using a pill splitter I got in the pharmacy.
I stayed on 5mgs for three months.

In September I cut the 5mgs in half. I stayed on 2.5mgs for three months.

Since January 1 I have been taking a sliver of a pill, it's the best job I can do cutting the 2.5mg in half!

No major side effects, I don't feel as 'numb' as I did on the medication which is a good thing, I had a few problems falling asleep but that passed within a week.

You need to stop an SSRI very, very, very slowly. I personally don't believe in alternating days when weaning down, that's based on a lot of stuff I've read and talking to other people.

Would you consider going slower with the weaning?

loiusloius Fri 24-Jan-14 12:01:40

Thanks I would consider coming off slowly I was doing amazingly well never wanted the meds to start with TBH but I see now I needed them.

She said no reason to get another months worth but I think the jump has been to much just yet, 20mg every other day was ok first 2-3 weeks IIRC was jittery but this has been since mid December. Going to give it to Monday if no improvement think I have to go back and admit failure sad

Sparklingbrook Fri 24-Jan-14 13:21:44

I had a failed attempt last year, and was back on 20mg. sad Determined to do it really slowly this time. I need to get off them and get rid of some of the lbs I have put on that are now making me fed up. sad

MirandaWest Fri 24-Jan-14 13:24:41

I second the advice of doing it very slowly. I went from 40mg to nothing in about 18 months I think. Felt v slow at the time but other times when I did it more quickly I had to go back on them again. Have been off them for four years now which feels very good smile

loiusloius Mon 27-Jan-14 17:21:32

Made an appointment sad

sewingandcakes Tue 28-Jan-14 06:50:01

Hi, I've been on 20mg since June, and I've reduced to 10mg for the last two weeks. I've started having tremors in my hands, but so far that's it. My GP has told me to alternate 10mg and nothing every other day for four weeks, but I think I'll continue on 10 a day for a while longer then 5 after that.

I hope your appointment goes ok; good luck!

Sparklingbrook Tue 28-Jan-14 07:28:36

Good luck loius x

I saw GP on Friday and I am now on 10mg a day, after alternating 10/20 daily.
She seemed to think I don't need any and suggested I just stop but I know I can't.

loiusloius Thu 30-Jan-14 22:34:11

Back on original dosage which I must say I'm disappointed at was doing so well as she said was on a high had been for months though. Have asked the question of what happens if this is the result whenever I drop to far and answer is basically I stay on them long term, not the answer I wanted but will wait and see what happens. She said it's not a failure but a blip.

Sparklingbrook Fri 31-Jan-14 16:57:51

YY it is a blip. I had my blip last year. I am going to carry on on 10mg a day for a bit then think what to do next, even though GP thinks I could just give up I am not risking it.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now